Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 178, NWS Omaha, NE

July 12, 2007Wayne County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 12, 2007, 11:12 AM CDT for Wayne County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2007, 11:12 AM CDT (16:12 UTC)
Expired
Jul 12, 2007, 12:00 PM CDT
In force
48 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Wayne County, NE

The radar

The Omaha radar (KOAX), 117 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.2 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:10 AM CDT, 8 hours 2 minutes earlier.

Area forecast discussion, Jul 12, 3:10 AM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
310 AM CDT THU JUL 12 2007

.DISCUSSION...

NOT MUCH CHANGE IN THE UPPER AIR PATTERN THIS MORNING WITH REGION
IN NWRLY FLOW BETWEEN UPPER LOW CIRCULATING OVR SRN HUDSON BAY
AND RIDGE OF HIGH PRESSURE EXTENDING ACROSS THE WESTERN CONUS.
LATEST MSAS SFC ANALYSIS SHOWS LARGE AREA OF HI PRESS EXTENDING FM
ERN NEB AND ERN KS INTO MO WITH A SECONDARY HIGH TO OUR NW OVR THE
DAKOTAS AND CANADIAN PRAIRIES. DESCENT MID LEVEL MOISTURE HAS
ADVECTED INTO THE FORECAST AREA PER 00Z UAA AND LOCAL OBS. A FEW
ISOLATED SHOWERS HAVE BEEN POPPING UP AND BEST INDICATION IS DUE TO WK
ISENTROPIC UPGLIDE OFF SEEN OFF RUC ON 300K SFC AND WHERE
STRONGEST THETA E ADVECTION IS OCCURING.

ISOLATED TO SCATTERED TSRA COULD BE POSSIBLE ACROSS MUCH OF THE
FORECAST AREA THE REST OF THE MORNING HOURS WITH THETA E ADVECTION
CONTINUING THRU NOON. CONFIDENCE IS RATHER LOW...THUS THE LOW POPS.
CDFNT WL DROP DOWN FM THE DAKOTAS AND INTO NRN NEB BY 18Z TODAY
AND COULD BE THE FOCUS FOR ANY TSTM DEVELOPMENT ACROSS SERN
NEB/SWRN IA THIS AFTERNOON. AHEAD OF THIS FRONT...MODERATE
INSTABILITY (3000J/KG SBCAPE) AND 30 TO 40 KTS OF BULK SHEAR COULD
SUPPORT A FEW ISOLATED HAIL CORES...MAINLY SOUTH OF I-80...HOWEVER
LARGE SCALE FORCING IS VERY WEAK. WL CONTINUE TO CARRY LOW POPS TO
COVER THIS AS CONFIDENCE IS RELATIVELY LOW. 00Z FORECAST MODELS
CONTINUE TO SLOW THIS FRONT DOWN AS HAVE PREVIOUS MODEL RUNS. WITH
THAT SAID...HAVE CONTINUED SMALL POPS INTO THE EVENING HOURS OVR
EXTREME SERN NEB/SWRN IA AND MAY NEED TO BE REVISITED IF LATER
MODEL RUNS SLOW THE FNT DOWN EVEN MORE.

FRIDAY SHOULD BE LAST COOL DAY AS SFC HIGH PRESSURE BUILDS OVER
THE FORECAST AREA. WL SEE A WARMING TREND THRU THE WEEKEND AND
INTO NEXT WEEK AS UPPER RIDGE BEGINS TO BUILD EWD INTO THE CNTRL
PLAINS BY MID NEXT WEEK.

&&

.AVIATION...

CONDITIONS SHOULD BE MAINLY VFR AT ALL THREE TAF SITES...KOFK...
KOMA AND KLNK...THROUGH TONIGHT. CEILINGS SHOULD BE MOSTLY AT OR
ABOVE 5000 FEET THROUGH THE DAY. FRONTAL BOUNDARY WILL BE PUSHING
SOUTHWARD ACROSS THE AREA. IF THUNDERSTORMS CAN GET GOING DURING
THE AFTERNOON...THEY COULD AFFECT PARTS OF SERN NE. AT THIS TIME...
THE CHANCE SEEMS TOO LOW TO MENTION IN THE KLNK AND KOMA TAFS.
FOR TONIGHT...IT APPEARS ANY CLOUD COVER WILL BE ABOVE 10000 FEET
WITH LIGHT NORTH OR NORTHEAST WINDS AS HIGH PRESSURE BUILDS ACROSS
THE DAKOTAS AND MINNESOTA.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

GRIFFIS/MILLER
Hazardous weather outlook, Jul 12, 5:30 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
530 AM CDT THU JUL 12 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-130030-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
530 AM CDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE
OUTLOOK AREA THROUGH NOON.

THERE IS A BETTER CHANCE OF THUNDERSTORMS MAINLY ALONG AND SOUTH
OF INTERSTATE 80 LATER THIS AFTERNOON. LARGE HAIL IS POSSIBLE WITH
THESE THUNDERSTORMS IF THEY DO DEVELOP. THESE POSSIBLE STORMS
WOULD FORM AHEAD OF AN APPROACHING COLD FRONT IN A MODERATELY
UNSTABLE ENVIRONMENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD POSSIBLY BE NEEDED SOUTH OF INTERSTATE 80
THIS AFTERNOON.

GRIFFIS

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:55 PM CDTSevere Thunderstorm WarningOAXAntelope50 min
Jul 12, 1:35 PM CDTSevere Thunderstorm WarningOAXMadison40 min
Jul 12, 1:54 PM CDTSevere Thunderstorm WarningOAXBoone36 min
Jul 12, 2:13 PM CDTSevere Thunderstorm WarningOAXPlatte62 min
Jul 12, 2:50 PM CDTSevere Thunderstorm WarningOAXSaunders55 min
Jul 12, 3:39 PM CDTSevere Thunderstorm WarningOAXButler36 min
Jul 12, 3:58 PM CDTSevere Thunderstorm WarningOAXSeward62 min
Jul 12, 6:09 PM CDTSevere Thunderstorm WarningOAXJefferson36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.